Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2001, 5:47 PM EST for Decatur County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2001, 5:47 PM EST (22:47 UTC)
- Expired
- Aug 13, 2001, 6:15 PM EST
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Decatur County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS53 KIND 132248
SVRIND
INC031-132315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST MON AUG 13 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN CENTRAL INDIANA
* UNTIL 615 PM EST
* AT 547 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 19
MILES EAST OF COLUMBUS...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLHOUSEN AT 605 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3915 8554 3926 8534 3941 8555 3930 8569
3923 8565
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:30 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST MON AUG 13 2001 LRG SCALE TROFFING DVLPG OVR THE ERN U.S. WL INDUCE PROGRESSIVE NWLY FLOW ACRS THE AREA. THE FLOW WL TEND TO BACK TO A MORE WLY DIRECTION LT IN THE PD AS MORE ENERGY DIGS INTO THE NRN PLAINS. AT THE SFC...WK BOUNDARY CURRENTLY LOCATED OVR THE NWRN CWA IS XPCTD TO DRFT S OF THE CWA BY 02Z OR SO. SFC HI PRES WL FOLLOW IN ITS WAKE AND MOV TO THE ERN PARTS OF THE COUNTRY BY WED. IN THE NR TERM...SCT CONVECTION DVLPG ALONG BOUNDARY. AN AXIS OF LI/S TO ABOUT -6 EXISTS JUST AHEAD OF BOUNDARY...SO THINK THE THREAT OF CONVECTION WL REMAIN AHEAD OF BOUNDARY. WL PROBABLY HAVE TO MENTION THIS THREAT IN ZONES THIS EVEN. OTHERWISE...WX LOOKS TO BE QUIET IN THE LTR PDS AS SFC HI PRES MOVES ACRS THE AREA. THERE IS SOME CONCERN THAT PCPN THREAT FM NEXT SYS MAY ARRIVE IN THE WED NIGHT PD...SO MAY NEED TO MOV UP PCPN CHCS IN LTR FCSTS. BASED ON LO LVL THICKESS PTNS...NGM MOS HIGHS FOR WED APPEAR ABOUT 3-4 DEGS TOO WARM. WL ADJUST FOR THIS. REMAINDER OF PDS LOOK GOOD. .IND...NONE. JAS
In the hours before
Local storm report, Aug 13, 5:14 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EST MON AUG 13 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM WASHINGTON IN MPH TSTM GUST
08/13/01 DAVIESS SEVERAL TREES DOWN.
REPORTED BY STORM
SPOTTER.Local storm report, Aug 13, 5:16 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EST MON AUG 13 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM WASHINGTON IN MPH TSTM GUST
08/13/01 DAVIESS SEVERAL TREES DOWN.
REPORTED BY STORM
SPOTTER. EVENT DURATION
4 MINUTES.Local storm report, Aug 13, 5:31 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST MON AUG 13 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM WASHINGTON IN WIND DAMAGE
08/13/01 DAVIESS SEVERAL TREES DOWN.
REPORTED BY STORM
SPOTTER. EVENT DURATION
4 MINUTES.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:06 PM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.